Discontinuous fold bifurcations in mechanical systems

R.I. Leine, D.H. Campen, van

Research output: Contribution to journalArticleAcademicpeer-review

34 Citations (Scopus)

Abstract

This paper treats discontinuous fold bifurcations of periodic solutions of discontinuous systems. It is shown how jumps in the fundamental solution matrix lead to jumps of the Floquet multipliers of periodic solutions. A Floquet multiplier of a discontinuous system can jump through the unit circle, causing a discontinuous bifurcation. Numerical examples are treated, which show discontinuous fold bifurcations. A discontinuous fold bifurcation can connect stable branches to branches with infinitely unstable solutions.
Original languageEnglish
Pages (from-to)138-146
JournalArchive of Applied Mechanics
Volume72
DOIs
Publication statusPublished - 2002

Cite this